Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Northern Indiana

April 11, 2016

NWS Northern Indiana issued this small craft advisory at Apr 11, 2016, 10:36 PM EDT. It took effect at Apr 12, 2016, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 10:36 PM EDT (02:36 UTC)
In effect from
Apr 12, 2016, 2:00 AM EDT
Expired
Apr 12, 2016, 11:00 AM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

731 
WHUS73 KIWX 120236
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1036 PM EDT MON APR 11 2016

LMZ043-046-121045-
/O.NEW.KIWX.SC.Y.0028.160412T0600Z-160412T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1036 PM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT
TUESDAY. 

* WINDS: NORTHWEST 10 TO 15 KNOTS. BACKING NORTH 5 TO 15 KNOTS ON
  TUESDAY.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
907 
WHUS73 KIWX 120748
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 AM EDT TUE APR 12 2016

LMZ043-046-121500-
/O.CON.KIWX.SC.Y.0028.000000T0000Z-160412T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 AM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS VEERING NORTH. 

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 10:00 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 11, 10:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT MON APR 11 2016

.SYNOPSIS...
ISSUED AT 851 PM EDT MON APR 11 2016

SKIES WILL CLEAR AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE
SOUTHERN GREAT LAKES AND OHIO VALLEY. SOME PATCHY MORNING FROST IS
EXPECTED AS TEMPERATURES BOTTOM OUT IN THE UPPER 20S TO LOWER 30S
BY DAYBREAK. BELOW NORMAL TEMPERATURES WILL CONTINUE TUESDAY WITH
HIGHS IN THE LOWER 40S TO LOWER 50S...BUT A MODERATING TREND CAN
BE EXPECTED THROUGH THE WEEK WITH HIGHS REACHING THE UPPER 50S AND
LOWER 60S BY THURSDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 340 PM EDT MON APR 11 2016

RAIN CONTINUES THIS AFTERNOON SOUTH OF US ROUTE 24 IN ASSOCIATION
WITH WEAK VORT MAX AND DOWNSTREAM STRONG LOW/MID LEVEL FGEN
FORCING. LOW LEVEL DRY AIR ADVECTION HAS LIMITED THE NORTHWARD
ADVANCEMENT OF THIS PRECIP...AND WOULD SUSPECT BASED ON TRACK OF
THE VORT MAX AND WEAK SFC WAVE THAT RAIN HAS REACHED CLOSE TO ITS
NORTHERN-MOST EXTENT. RAIN SHOULD EXIT SOUTHEAST PORTIONS OF THE
AREA IN THE 22Z- 00Z TIMEFRAME. DRY/COLD ADVECTION WILL QUICKLY
OVERSPREAD THE FORECAST THROUGH EARLY EVENING....ALTHOUGH SOME
INITIAL DEEPER MIXING LATE THIS AFTERNOON SHOULD BRIEFLY PARTIALLY
OFFSET COLD ADVECTION TO PREVENT TEMPS FROM DROPPING OFF TOO FAST.
BETTER DECOUPLING WILL OCCUR AFTER 00Z THIS EVENING WITH CLEARING
SKIES AND MORE RAPID TEMPERATURE DROPS. GOOD RADIATIONAL COOLING
CONDITIONS TONIGHT SHOULD SUPPORT MINS IN THE UPPER 20S TO LOWER
30S. IN TERMS OF FROST/FREEZE HAVE OPTED TO FOREGO ANY HEADLINES
AT THIS TIME GIVEN LIMITED NATURE TO GROWING SEASON TO THIS POINT.
PRIMARY IMPACT AT THIS EARLY POINT IN THE SEASON WOULD BE FOR
EARLY BUDDING FRUIT TREES...BUT DAMAGE TO MOST FRUIT TREES WOULD
BE MORE SUBSTANTIAL WITH TEMPS IN THE LOWER 20S. HAVE REISSUED AN
SPS DISCUSSING SUBFREEZING TEMPS TONIGHT AND SUSCEPTIBILITY OF ANY
EARLY BUDDING PLANTS TO THESE TEMPS. ANOTHER COLD NIGHT WILL BE IN
STORE FOR TUESDAY NIGHT WITH SIMILAR MIN TEMPS EXPECTED. AT THIS
POINT WILL LIKELY HOLD OFF ON HEADLINES THROUGH TOMORROW
NIGHT...BUT WILL LIKELY NEED TO ADDRESS THE NEED FOR FROST/FREEZE
HEADLINES FOR NEXT INSTANCE OF SUBFREEZING TEMPS AFTER TUESDAY
NIGHT AS GROWING SEASON BECOMES MORE ESTABLISHED.

LOW LEVEL THERMAL TROUGHING WILL REMAIN ENTRENCHED ACROSS THE
AREA FOR TUESDAY BUT GOOD DEAL OF SUN SHOULD ALLOW FOR TEMPS TO
WARM FROM MID 40S NORTHWEST TO AROUND 50 SOUTHEAST. POSITIONING OF
LOW LEVEL ANTICYCLONE ACROSS THE GREAT LAKES TUESDAY WILL PROVIDE
DIVERGENT ONSHORE FLOW AND COOLER TEMPS CLOSER TO 40 NEAR THE
LAKESHORE. UNEVENTFUL WEATHER TO CONTINUE TUESDAY NIGHT WITH A
FAST MOVING SHORT WAVE EXPECTED TO TRACK ACROSS THE NORTHERN GREAT
LAKES INTO WEDNESDAY MORNING. SOME INCREASING MID CLOUD IS
EXPECTED ACROSS MAINLY THE NORTH TUESDAY NIGHT/EARLY WEDNESDAY
WHICH COULD COMPLICATE PREVIOUSLY MENTIONED MIN TEMP FORECAST OF
LOWS IN UPPER 20S/LOWER 30S. LOW LEVELS SHOULD REMAIN TOO DRY TO
SUPPORT PRECIP WITH THIS WAVE.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 340 PM EDT MON APR 11 2016

A TRANQUIL PERIOD IS SHAPING UP FOR THE LONG TERM WHICH WILL BE
CHARACTERIZED BY MODERATING TEMPERATURES AND DRY CONDITIONS.
PASSAGE OF TUESDAY NIGHT/EARLY WEDNESDAY SHORT WAVE WILL ALLOW
MORE AGGRESSIVE BUILDING OF MIDLEVEL HEIGHTS FOR WEDNESDAY WITH
HIGH TEMPS MODERATING INTO MID 50S. EASTWARD SHIFT TO LOW LEVEL
ANTICYCLONE SHOULD LIMIT ANY LAKE BREEZE WEDNESDAY TO JUST A
SYNOPTICALLY MODIFIED EAST/NORTHEAST LAKE BREEZE ACROSS MAINLY
LAPORTE COUNTY ALONG IMMEDIATE SHORELINE...WITH LITTLE OR NO
INLAND PENETRATION. MID LEVEL RIDGE WILL CONTINUE TO AMPLIFY LATE
WEEK WITH HIGHS EXPECTED INTO THE MID-UPPER 60S BY FRIDAY. THESE
MILD TEMPS SHOULD CONTINUE INTO SATURDAY/SUNDAY AS UPPER LEVEL
PATTERN WILL BECOME VERY STAGNANT WITH DEEP CUT OFF UPPER LOW
ACROSS SOUTHWEST CONUS AND /EASTERN CONUS LONGWAVE RIDGE. MEDIUM
RANGE MODELS DO HINT AT NORTHERN STREAM VORT IN THIS BLOCKY
PATTERN DIVING INTO THE GREAT LAKES TOWARD THE END OF THE
PERIOD...BUT GIVEN LACK OF APPRECIABLE MOISTURE AND WEAK NATURE TO
THIS FORCING HAVE INDICATED NORTHING MORE THAN JUST SOME INCREASE
IN CLOUDS TOWARD THE END OF THE PERIOD. SEVERAL DAYS OF GOOD
INSOLATION AND A RELATIVELY DRY AIR MASS SHOULD PROMOTE LARGE
DIURNAL SPREADS IN TERMS OF MAX/MIN TEMPS THROUGH MOST OF THIS
PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 722 PM EDT MON APR 11 2016

SUBSIDENCE/HIGH PRESSURE AND PROLIFIC DRY AIR WILL MAINTAIN
PRISTINE AVIATION CONDITIONS THROUGH THE PERIOD. VERY DRY SURFACE
DEWPOINTS AND STEADY NORTHWEST WIND SHOULD PREVENT ANY GROUND FOG
DEVELOPMENT TONIGHT. COULD BE A FEW DIURNAL CU TOMORROW BUT NO
AVIATION IMPACT ANTICIPATED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MURPHY
SHORT TERM...MARSILI
LONG TERM...MARSILI
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 11, 4:26 AM EDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 AM EDT MON APR 11 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
426 AM EDT MON APR 11 2016 /326 AM CDT MON APR 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 AM EDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE TUESDAY
MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.